MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI STD CROSS CONNECTOR 37MM - STERILE

MEDACTA INTERNATIONAL SA MUST MINI STD CROSS CONNECTOR 37MM - STERILE
Catalog Number 03.75.715
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 8 august 2019: lot 1822330: (b)(4) items manufactured and released on 5-nov-2018.Expiration date: 2023-10-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager: based on the event description, it was realized that it was rather difficult to position the cross-connector due to overall implant design as well as the patient anatomy.The information given on the implant is the real rod-to-rod distance.However, during the selection of cross-connector size, it has to be considered the minimal distance between the lips of the clamps when seated in full open position.In order to give the best support to the users for size selection, a market communication will be addressed to additionally detail the proper technique.At the end of the surgery, the user preferred not to implant the cross-connector because of additional bone removal was necessary.So, it is supposed that there were no safety related concern that might negatively affect the patient due to not positioning the cross-connector.The implant is features with a friction interface to prevent loosing and sliding of the clamp from the transversal bar, which makes the clamp more stable over the transversal bar.The overall dimension of the clamp should be well considered in relation to patient anatomy as well as the distance between the adjacent screw-head, in order to allow the cross-connector positioning.During visual inspection it was observed that all the locking screws were fully engaged in the clamps, reducing the clearance necessary to position the clamp over the poly-axial screws-rods construct.In case of excessive engagement, the user has to release the locking screw in order to ease the position.The locking screw can be further disengaged from the clamp with the temporary set-screwdriver included in the instrument set.Visual inspection and functional checking confirmed that the implant complies with the technical specification and it was functional for the intended use.Additional implant involved in the event, batch review performed on 8 august 2019 must mini 03.75.716 must mini std cross connector 44mm - sterile (k171369) lot.1822331.Lot 1822331: (b)(4) items manufactured and released on 5-nov-2018.Expiration date: 2023-10-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Std cross connector length 37mm: although the measured value of rod distance was 37mm, it was not able to set.Std cross connector length 44mm: although there was no problem for the size of std cross connector length 44mm, the connection part with rod did not move smoothly.Moreover the connection part with rod was thick, so in order to use it the surgeon needed to remove the bone additionally.Therefore the surgeon was not able to use it for the surgery.The surgeon finished the surgery without using the std cross connector.Due to this event the surgery was prolonged about 20 minutes.It was hard to use it because the connection part with rod did not move smoothly and it was thick.It did not make sense to use it in case additionally bone remove is required.

Brand Name
MUST MINI STD CROSS CONNECTOR 37MM - STERILE
Common Device Name
CROSS CONNECTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8959261
Report Number3005180920-2019-00727
Device Sequence Number2417264
Product Code NKG
UDI-Device Identifier07630040706674
UDI-Public07630040706674
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Catalogue Number03.75.715
Device Lot Number1822330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;